Alert archive / California / Wind Advisories in 2022

Wind Advisory 13, NWS Hanford, CA

March 26, 20224 counties in California

NWS Hanford, CA issued this wind advisory at Mar 26, 2022, 2:05 AM PDT for 4 counties in California. It took effect at Mar 27, 2022, 11:00 AM PDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2022, 2:05 AM PDT (09:05 UTC)
In effect from
Mar 27, 2022, 11:00 AM PDT
Expired
Mar 28, 2022, 11:00 AM PDT
In force
24 hr
Issued by
NWS Hanford, CA

Counties Fresno County, CA, Kern County, CA, Kings County, CA, Merced County, CA

The radar

The San Joaquin Valley radar (KHNX), 9 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 9.1 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2022-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2022-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2454 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

992 
WWUS76 KHNX 260905
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
205 AM PDT Sat Mar 26 2022

CAZ337>339-261800-
/O.NEW.KHNX.WI.Y.0013.220327T1800Z-220328T0300Z/
Indian Wells Valley-Mojave Desert Slopes-Mojave Desert-
Including the cities of Inyokern, Ridgecrest, Mojave, Rosamond, 
California City, Randsburg, and Edwards AFB
205 AM PDT Sat Mar 26 2022

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Indian Wells Valley, Mojave Desert Slopes and Mojave 
  Desert.

* WHEN...From 11 AM to 8 PM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Highways impacted include, but are not limited to, 14, 58, 178,
  and U.S. 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

BSO
7 follow-up statements
045 
WWUS76 KHNX 261802
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1102 AM PDT Sat Mar 26 2022

CAZ337>339-270400-
/O.CON.KHNX.WI.Y.0013.220327T1800Z-220328T0300Z/
Indian Wells Valley-Mojave Desert Slopes-Mojave Desert-
Including the cities of Inyokern, Ridgecrest, Mojave, Rosamond, 
California City, Randsburg, and Edwards AFB
1102 AM PDT Sat Mar 26 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
SUNDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Indian Wells Valley, Mojave Desert Slopes and Mojave 
  Desert.

* WHEN...From 11 AM to 8 PM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Highways impacted include, but are not limited to, 14, 
  58, 178, and U.S. 395.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Molina
002 
WWUS76 KHNX 261946
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1246 PM PDT Sat Mar 26 2022

CAZ300-304-308-313-270400-
/O.EXB.KHNX.WI.Y.0013.220327T1900Z-220328T1200Z/
West Side Mountains north of 198-Coalinga - Avenal-
West Side Mountains South of 198-Buena Vista-
Including the cities of San Luis Reservoir, Avenal, Coalinga, 
Blackwells Corner, McKittrick, and Taft
1246 PM PDT Sat Mar 26 2022

...WIND ADVISORY IN EFFECT FROM NOON SUNDAY TO 5 AM PDT MONDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...West Side Mountains north of 198, Coalinga-Avenal, West
  Side Mountains South of 198 and Buena Vista.

* WHEN...From noon Sunday to 5 AM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ334>336-270400-
/O.EXB.KHNX.WI.Y.0013.220327T2200Z-220328T1800Z/
Tehachapi-Grapevine-Frazier Mountain Communities-
Including the cities of Tehachapi, Grapevine, Lebec, 
and Frazier Park
1246 PM PDT Sat Mar 26 2022

...WIND ADVISORY IN EFFECT FROM 3 PM SUNDAY TO 11 AM PDT MONDAY...

* WHAT...Southerly winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Grapevine, Frazier Mountain Communities, and Tehachapi
  Mountain areas.

* WHEN...From 3 PM Sunday to 11 AM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ337>339-270400-
/O.CON.KHNX.WI.Y.0013.220327T1800Z-220328T0300Z/
Indian Wells Valley-Mojave Desert Slopes-Mojave Desert-
Including the cities of Inyokern, Ridgecrest, Mojave, Rosamond, 
California City, Randsburg, and Edwards AFB
1246 PM PDT Sat Mar 26 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
SUNDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Indian Wells Valley, Mojave Desert Slopes and Mojave 
  Desert.

* WHEN...From 11 AM to 8 PM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Highways impacted include, but are not limited to, 14, 
  58, 178, and U.S. 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

DCH
317 
WWUS76 KHNX 270841
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
141 AM PDT Sun Mar 27 2022

CAZ300-304-308-313-271700-
/O.CON.KHNX.WI.Y.0013.220327T1900Z-220328T1200Z/
West Side Mountains north of 198-Coalinga - Avenal-
West Side Mountains South of 198-Buena Vista-
Including the cities of San Luis Reservoir, Avenal, Coalinga, 
Blackwells Corner, McKittrick, and Taft
141 AM PDT Sun Mar 27 2022

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 5 AM PDT
MONDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...West Side Mountains north of Highway 198, Buena Vista, 
  West Side Mountains South of Highway 198 and Coalinga-Avenal.

* WHEN...From noon today to 5 AM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ337>339-271700-
/O.CON.KHNX.WI.Y.0013.220327T1800Z-220328T0300Z/
Indian Wells Valley-Mojave Desert Slopes-Mojave Desert-
Including the cities of Inyokern, Ridgecrest, Mojave, Rosamond, 
California City, Randsburg, and Edwards AFB
141 AM PDT Sun Mar 27 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Indian Wells Valley, Mojave Desert Slopes and Mojave 
  Desert.

* WHEN...From 11 AM this morning to 8 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ334>336-271700-
/O.CON.KHNX.WI.Y.0013.220327T2200Z-220328T1800Z/
Tehachapi-Grapevine-Frazier Mountain Communities-
Including the cities of Tehachapi, Grapevine, Lebec, 
and Frazier Park
141 AM PDT Sun Mar 27 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
11 AM PDT MONDAY...

* WHAT...Southerly winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Frazier Mountain Communities, Tehachapi and Grapevine.

* WHEN...From 3 PM this afternoon to 11 AM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

BSO
410 
WWUS76 KHNX 271600
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
900 AM PDT Sun Mar 27 2022

CAZ300-304-308-313-280300-
/O.CON.KHNX.WI.Y.0013.220327T1900Z-220328T1200Z/
West Side Mountains north of 198-Coalinga - Avenal-
West Side Mountains South of 198-Buena Vista-
Including the cities of San Luis Reservoir, Avenal, Coalinga, 
Blackwells Corner, McKittrick, and Taft
900 AM PDT Sun Mar 27 2022

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 5 AM PDT
MONDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...West Side Mountains north of Highway 198, Buena Vista, 
  West Side Mountains South of Highway 198 and Coalinga-Avenal.

* WHEN...From noon today to 5 AM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ337>339-280300-
/O.CON.KHNX.WI.Y.0013.220327T1800Z-220328T0300Z/
Indian Wells Valley-Mojave Desert Slopes-Mojave Desert-
Including the cities of Inyokern, Ridgecrest, Mojave, Rosamond, 
California City, Randsburg, and Edwards AFB
900 AM PDT Sun Mar 27 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Indian Wells Valley, Mojave Desert Slopes and Mojave 
  Desert.

* WHEN...From 11 AM this morning to 8 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ334>336-280300-
/O.CON.KHNX.WI.Y.0013.220327T2200Z-220328T1800Z/
Tehachapi-Grapevine-Frazier Mountain Communities-
Including the cities of Tehachapi, Grapevine, Lebec, 
and Frazier Park
900 AM PDT Sun Mar 27 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
11 AM PDT MONDAY...

* WHAT...Southerly winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Frazier Mountain Communities, Tehachapi and Grapevine.

* WHEN...From 3 PM this afternoon to 11 AM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
301 
WWUS76 KHNX 280245
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
745 PM PDT Sun Mar 27 2022

CAZ337>339-280345-
/O.EXP.KHNX.WI.Y.0013.000000T0000Z-220328T0300Z/
Indian Wells Valley-Mojave Desert Slopes-Mojave Desert-
Including the cities of Inyokern, Ridgecrest, Mojave, Rosamond, 
California City, Randsburg, and Edwards AFB
745 PM PDT Sun Mar 27 2022

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

Winds have decreased this evening and the Wind Advisory is being
allowed to expire, however motorists should remain alert for 
occasional wind gusts near 45 mph during the next few hours.

$$

CAZ300-304-308-313-281200-
/O.CON.KHNX.WI.Y.0013.000000T0000Z-220328T1200Z/
West Side Mountains north of 198-Coalinga - Avenal-
West Side Mountains South of 198-Buena Vista-
Including the cities of San Luis Reservoir, Avenal, Coalinga, 
Blackwells Corner, McKittrick, and Taft
745 PM PDT Sun Mar 27 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...West Side Mountains north of 198, Buena Vista, West 
  Side Mountains South of 198 and Coalinga  -Avenal.

* WHEN...Until 5 AM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ334>336-281200-
/O.CON.KHNX.WI.Y.0013.000000T0000Z-220328T1800Z/
Tehachapi-Grapevine-Frazier Mountain Communities-
Including the cities of Tehachapi, Grapevine, Lebec, 
and Frazier Park
745 PM PDT Sun Mar 27 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY...

* WHAT...Southerly winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Frazier Mountain Communities, Tehachapi and Grapevine.

* WHEN...Until 11 AM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
822 
WWUS76 KHNX 281220
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
520 AM PDT Mon Mar 28 2022

CAZ300-304-308-313-281330-
/O.EXP.KHNX.WI.Y.0013.000000T0000Z-220328T1200Z/
West Side Mountains north of 198-Coalinga - Avenal-
West Side Mountains South of 198-Buena Vista-
Including the cities of San Luis Reservoir, Avenal, Coalinga, 
Blackwells Corner, McKittrick, and Taft
520 AM PDT Mon Mar 28 2022

...WIND ADVISORY HAS EXPIRED...

The Wind Advisory was allowed to expire at 5 AM PDT, as wind
speeds have lowered in these areas.

$$

CAZ334>336-281800-
/O.CON.KHNX.WI.Y.0013.000000T0000Z-220328T1800Z/
Tehachapi-Grapevine-Frazier Mountain Communities-
Including the cities of Tehachapi, Grapevine, Lebec, 
and Frazier Park
520 AM PDT Mon Mar 28 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...

* WHAT...Southerly winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Frazier Mountain Communities, Tehachapi and Grapevine.

* WHEN...Until 11 AM PDT this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
201 
WWUS76 KHNX 281753
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1053 AM PDT Mon Mar 28 2022

CAZ334>336-281900-
/O.EXP.KHNX.WI.Y.0013.000000T0000Z-220328T1800Z/
Tehachapi-Grapevine-Frazier Mountain Communities-
Including the cities of Tehachapi, Grapevine, Lebec, 
and Frazier Park
1053 AM PDT Mon Mar 28 2022

...WIND ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING...

Winds have decreased this morning and the Wind Advisory is being 
allowed to expire. However, motorists should remain alert for 
occasional wind gusts near 45 mph during the next few hours.

$$

DS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Mar 25, 2:00 PM PDT, 12 hours 5 minutes earlier.

Area forecast discussion, Mar 25, 2:00 PM PDT, 12 hours 5 minutes before
Area Forecast Discussion
National Weather Service Hanford CA
200 PM PDT Fri Mar 25 2022

.SYNOPSIS...
Record high temperatures are likely across the San Joaquin Valley
again today and possibly into Saturday. There is a chance of
valley rain and high elevation snow by the start of next week.
Otherwise, dry weather and mainly seasonal temperatures are
expected by the middle of next week.

&&

.DISCUSSION...
While some high clouds invaded the Central California Interior
today, the day has been rather nice as temperatures rise pass the
70s and move into the 80s once again. A ridge of high pressure
continues its dominates of the West Coast as near record high
temperatures will be possible this afternoon. Yet, the ability of
having temperatures reaching record levels is coming to an end as
24 hour trends have been slightly cooler. Therefore, probability
of exceedance in having temperatures reach record levels is
dropping off as today’s percentages are lower than those of
Thursday afternoon. Along with no wind issues, today will probably
be the final day of records before Central California transitions
to unsettled weather conditions. Water vapor satellite imagery is
already showing the next storm developing over the Pacific and
expected to approach the West Coast later this weekend.

Ensemble measures of predictability continues to show possible
precipitation entering the region later this weekend. At the upper
levels, ensemble are starting to show less uncertainty in the
timing of the next disturbance. Will lean towards a late solution
and expect possible precipitation late Sunday (early Monday
morning). With a slightly later arrival, the bulk of the
precipitation may arrive just before sunrise with heavier
precipitation falling during the day. Showers may lingering into
the evening for the district begins drying on Tuesday. In terms of
the storms magnitude, the trajectory still shows some
variability. Ensemble confidence and index values show a focus
more on Southern California than location further north. While the
strongest energy will hit Southern California, Central California
will still see a wet period during the early parts of next week.
Moreover, model moisture transport analysis still shows a possible
very weak Atmospheric River pushing into Central California
during the period of the next storm. Even at weak levels, enough
subtropical (warm) moisture may be transported to the region for
the good wetting (a tenth of an inch or more of liquid)
precipitation event. In addition, the moisture being subtropical
in nature, snow levels may start out high and remain well above
5000 feet toward the end of the event.

Afterward, a second storm is not so lucky to push across Central
California. Ensemble agree to rebuild the ridge as the second
storm approaches. Therefore, will expect dry conditions by mid-
week as the second storm is forced to take a more northerly
trajectory. Yet, a northerly flow pattern may also persist for
several days until the ridge axis is able to place itself over the
West Coast. This northerly flow will allow for a continuation of
cooler air and prevent any strong warm-ups in temperatures.

&&

.AVIATION...
VFR conditions will prevail across Central California through at
least the next 24 hours.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.html for additional information
an/or to provide feedback.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
None.

&&

public...Molina
aviation....DCH

weather.gov/hanford

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 12:57 PM PDTWinter Weather AdvisoryHNXFresno, Kern, Madera, Mariposa, Tulare, Tuolumne59 hr

Nearby

Wind Advisories in California, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.